MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. UMBILICAL CORD CLAMP, 100/CS, UMBILICAL CORD CLAMP, 100/CS; DEVICE, OCCLUSION, UMBILICAL

DEROYAL INDUSTRIES, INC. UMBILICAL CORD CLAMP, 100/CS, UMBILICAL CORD CLAMP, 100/CS; DEVICE, OCCLUSION, UMBILICAL
Model Number 5833
Medical Device Problem Codes Difficult to Open or Close (2921); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
A deroyal umbilical cord clamp was placed on an infant.The nurse heard a noise that sounded like the baby passing gas, but upon investigation realized that the cord clamp had popped open.When reported her coworkers had voiced that this had happened previously, especially with healthy thick cords, that the clamp will not stay closed - which is concerning as an infant could bleed out form an open cord.
 
Additional Manufacturer Narrative
A user facility reported on (b)(6) 2023, that "a deroyal umbilical cord clamp was placed on an infant.The nurse heard a noise that sounded like the baby passing gas, but upon investigation realized that the cord clamp had popped open.When reported her coworkers had voiced that this had happened previously, especially with healthy thick cords, that the clamp will not stay closed - which is concerning as an infant could bleed out form an open cord." this event was also reported in a medwatch #mw5118129.Deroyal industries requested the sample, but it was not able to be returned.Deroyal reviewed work orders, labels, and failure modes and effects analysis (fmea) and found no issues.Device history records were reviewed for lots 56775868, 56171010, and 57040337.For each lot, the quality control specialist was required to pull 128 parts from each case of product produced and snap the umbilical cord clamp closed.All results were passing.Every 3 hours, operators were required to visually inspect 8 parts against the manufacturing specification.All visual results were acceptable.At the beginning of the mold run and end of the mold run, a pressure test is required.Pressure testing yielded acceptable results.In addition, the quality control specialist performed a tightened inspection that consists of checking each case, once complete, for short shots.Each case was inspected with no short shots found.A shipping and handling error was ruled out as this would likely result in additional products within the pack exhibiting a deformity.A storage error was also ruled out as this would likely not have impacted the product in this manner unless damage occurred.Root cause: because the sample was not returned, the true root cause could not be identified.Potential root causes that could not be eliminated are a manufacturing error (potentially a non-fully filled part) or clinician error in applying the umbilical cord clamp.Corrective and preventive action: due to the inability to determine the true root cause, a corrective action could not be identified.Deroyal will continue to monitor for trends surrounding this item and issue.(b)(4).This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
UMBILICAL CORD CLAMP, 100/CS, UMBILICAL CORD CLAMP, 100/CS
Common Device Name
DEVICE, OCCLUSION, UMBILICAL
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1703 highway 33 south
new tazewell TN 37825
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1703 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key19950049
Report Number1060680-2023-00006
Device Sequence Number8923770
Product Code FOD
UDI-Device Identifier00749756173797
UDI-Public00749756173797
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number5833
Device Lot Number57577716
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Initial Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown